• Users Online: 337
  • Home
  • Print this page
  • Email this page
Home Current issue Ahead of print Search About us Editorial board Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2016  |  Volume : 21  |  Issue : 2  |  Page : 136-137

Deep vein thrombosis associated with long-term use of risperidone


Department of Psychiatry, Mahatma Gandhi Medical College, Jaipur, Rajasthan, India

Correspondence Address:
Madhu Nijhawan
2Ka17, Jawahar Nagar, Jaipur - 302 004, Rajasthan
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0971-8990.193436

Rights and Permissions

There are increasing number of deep vein thrombosis (DVT) cases that are associated with the use of atypical antipsychotics. We are presenting a case report of a female patient who suffered from DVT. She was a known case of schizophrenia and was on risperidone 4 mg for the last 5 years. She had good physical health before that and there were no known risk factors for DVT. The family history of DVT was also found to be negative. She was managed by intravenous heparin followed by oral warfarin and amisulpride 100 mg/day. Atypical antipsychotics can induce DVT, and psychiatrist should be careful about it.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3173    
    Printed97    
    Emailed0    
    PDF Downloaded150    
    Comments [Add]    

Recommend this journal